Get E-Book on COVID-19

Q. I am losing protein from my urine due to FSGS. Do I need to eat more protein?

Answered by
Dr. Sugreev Singh
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Sep 08, 2020

Need diet advice.

I am diagnosed with fsgs. Currently on 40mg of prednisolone daily. I am still having proteinuria. What I want to ask is, since I am losing protein from my urine, do I need to eat more protein to increase my blood albumin levels? I understand that edema occurs because of hypoalbuminemia. Will a diet with more protein help? I am a 90kgmale and my daily protein intake is only around 30grams. My diet is mainly carbohydrates with low sodium levels.

Started my treatment in 3 months back with 60mg of prednisolone daily. Responded very well at first and almost had no more protein in urine when. However, when I tapered my dose down to 30mg daily, it starts to come back. Now the doctor put me back on 40mg of prednisolone and plan to add on another drug called cyclosporine.

Dr. Sugreev Singh

General Medicine Internal Medicine
# Hi sir
welcome to icliniq
Actually sir increase protein will risk of increasing in edema. Because your kidney is already not able to take protein and if you add more it will end up with losing more proteins. So better to take moderate type of diet. And everything should be balanced only. You should not take high protein and low carbohydrates. They both should be less only. Eat more veggies. And in case if needed you can ask your doctor to increase the dosage of steroids. So it will control proteinuria.
And steroids are given for long duration in such condition.
So my advice no need to increase more protein in your diet.
Thank you
Would you like to ask anything else?

Was this answer helpful?

 | 

Related Questions:
I am suffering from extreme muscle weakness.What may be the reason?
Please explain my further treatment based on the report.
What can be the reason for my wife's joint pain?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is there any medicine available to reduce fatty liver?

Query: Hello doctor, I am a hypertensive and diabetic, FBS 100 to 110, PPBS 120 to 130, HbA1c 5.3 (last measured), taking Glyciphage 1 gm, Telmisartan 40, and Amlodipine 5 mg. Clinical BP 150/100, just after clinic 125/78, at home 115/75. Fatty liver II, prostrate 25 CC (no problem urinating, no burning s...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Nephrologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.